News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Hematology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Hematology Answers List

Forum Name: Hematology Topics

Question: Recurring DVT Without Clear Cause


 Bernoulli - Sat Mar 28, 2009 12:58 pm

I hope this is the correct forum for this.

In October 2007 I developed a DVT in my after I slightly bumped my leg on a chair. There was some bruising but the impact wasn't that hard. At that time, blood tests were done and they all came back negative. I was treated with "blood thinners" for three months.

About a month ago, I went on a 5 hour plane trip and developed another DVT in the same calf. I initially saw a physicians assistant who consulted a hemotologist. This time, the plan was to do an ultrasound once a week instead of the Coumadin. He also felt that further testing was unnecessary because there was a clear cause for the DVT. After 4 ultrasounds (the last one 10 days ago), the clot seemed to be stable and resolving. After the pain increased in the calf, I went back for an additonal ultrasound that found a clot in another vein. I am now taking Lovenox and warfarin.

I am 44 years old and very athletic. I am afraid I will have damage to my leg.

I spoke briefly with my PCP on the phone and she suggested I see vascular surgeon. I don't understand why she would suggest this. Wouldn't a hematologist be a better option?
 Theresa Jones, RN - Wed Apr 01, 2009 7:04 am

User avatar Hi Bernoulli,
I can understand why your PCP feels there is a clear cause for this DVT. Prolonged sitting causes the blood to pool in the lower legs and leads to the subsequent development of a DVT. Lovenox and warfarin are used in conjuction but only until warfarin levels are therapeutic which are monitored by labwork. There are risk factors that predispose people to DVT's such as heart and vascular disorders, smoking, obesity, sitting for extended periods, injury, surgery, malignancy, etc. An evaluation by both a cardiovascular specialist and hematologist is recommended. I hope this has been somewhat helpful.
Sincerely,
Theresa Jones, RN

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here